MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM16X155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM16X155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 6478-6-715
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
Patient with mrh in situ.Patient has stability problems.During surgery they discover a loose femur component.When component has been removed they discover that the stem under the femur component has been broken.It took a lot of effort to take out the broken stem.During this extraction the femur broke.Patient now needs another surgery for a gmrs.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a duracon stem was reported.The event was confirmed based on evaluation of the returned device.Method & results: product evaluation and results: the stem fractured in fatigue at the threaded portion, indicated by the observed striations.Bone cement was observed on the femoral component that extended beyond the condyles.Burnishing, scratching, and third body indentation were observed on the tibial insert; these are common damage modes of uhmwpe.Damage consistent with the contact against a hard object process was observed on the bumper, tibial insert, and femoral component.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined for the tibial insert, bumper, stem, and tibial rotating components.The catalog number was not provided for the femoral component; consistency with the drawing could not be established.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: evaluation of the returned devices indicated that the stem fractured in fatigue at the threaded portion, indicated by the observed striations.Bone cement was observed on the femoral component that extended beyond the condyles.Burnishing, scratching, and third body indentation were observed on the tibial insert; these are common damage modes of uhmwpe.Damage consistent with the contact against a hard object process was observed on the bumper, tibial insert, and femoral component.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined for the tibial insert, bumper, stem, and tibial rotating components.The catalog number was not provided for the femoral component; consistency with the drawing could not be established.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TI DUR REG FLUTED STEM16X155MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9385714
Report Number0002249697-2019-03912
Device Sequence Number479997
Product Code JWH
UDI-Device Identifier07613327045031
UDI-Public07613327045031
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number6478-6-715
Device Catalogue Number64786715
Device Lot NumberT3227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;